MAUDE Adverse Event Report: ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G30506
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a percutaneous transluminal angioplasty of the left superficial femoral artery (sfa) via contralateral access, the outer coating of two roadrunner uniglide hydrophilic wire guides peeled from the device.Non-powdered gloves were used when handling the device.The hydrophilic coating was activated for thirty seconds using a mixture of saline and water.The bifurcation was steep and the left sfa was very calcified and totally stenosed/occluded.The first wire was inserted and another manufacturer's pigtail catheter was advanced for imaging.The imaging catheter was removed and another manufacturer's 4 french catheter was advanced contralaterally over the wire guide.Friction was noted as the user pushed the wire back and forth one time.The wire was exchanged for another of the same type due to friction.The second wire was pushed forward and rubbing was noted, so the wire was removed.A third wire was then used to complete the procedure.After the procedure, the physician examined the wires and found that the outer coating was damaged and separating from the wire.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new information to report since the previous medwatch report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a percutaneous transluminal angioplasty of the left superficial femoral artery (sfa) via contralateral access, the outer coating of two roadrunner uniglide hydrophilic wire guides peeled from the device.Non-powdered gloves were used when handling the device.The hydrophilic coating was activated for thirty seconds using a mixture of saline and water.The bifurcation was steep and the left sfa was very calcified and totally stenosed/occluded.The first wire was inserted and another manufacturer's pigtail catheter was advanced for imaging.The imaging catheter was removed and another manufacturer's 4 french catheter was advanced contralaterally over the wire guide.Friction was noted as the user pushed the wire back and forth one time.The wire was exchanged for another of the same type due to friction.The second wire was pushed forward and rubbing was noted, so the wire was removed.A third wire was then used to complete the procedure.After the procedure, the physician examined the wires and found that the outer coating was damaged and separating from the wire.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complainant returned 2 roadrunner uniglide hydrophilic wire guides (hpwas-35-260) to cook for investigation in a used condition.The coating was peeling off of both devices.In response to this incident, cook reviewed the device history record (dhr).Four relevant nonconformances were recorded, all of which were scrapped.A database search for complaints on the reported lot found one additional complaint reported from the field for the same failure.Although there has been a total of two lot related complaints for this failure mode, there is no suspected manufacturing cause of this failure.There are 100% inspections to capture this failure mode prior to distribution and there is objective evidence that the dhr was fully executed.At this time, cook concluded that no nonconforming product from this lot exists in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control, and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the product labeling.The device is provided with instructions for use which caution, "avoid manipulating or withdrawing the hydrophilic wire guide back through a metal needle or cannula.A sharp edge may scrape the coating or shearing the wire guide.A catheter, introducer sheath or vessel dilator should replace the needle as soon as the wire guide has been inserted in the vessel." the ifu also provides the following instructions for preparation of the device: 1.Before removing the hydrophilic wire guide from its dispenser, inject sterile heparinized saline solution into the luer lock hub end of the dispenser.2.Inject enough solution to fill the dispenser coil.This will completely cover the wire guide surface and activate the hydrophilic coating.3.Remove the hydrophilic wire guide from its dispenser by gently withdrawing the wire¿s tip.4.If the hydrophilic wire guide cannot easily be removed from its dispenser, inject more heparinized saline solution into the dispenser and then try again.Based on the available information, cook has concluded that the patient's very calcified and totally stenosed/occluded anatomy contributed to this incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
MDR Report Key12284699
Report Number1820334-2021-01929
Device Sequence Number14350073
Product Code DQX
UDI-Device Identifier00827002305069
UDI-Public(01)00827002305069(17)240429(10)13900616
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K130766
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2024
Device Model NumberG30506
Device Catalogue NumberHPWAS-35-260
Device Lot Number13900616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer10/28/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date10/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4F IMAGER CATHETER PIGTAIL.; BERENSTEIN/ BSC.; KCFW-6.0-18/38-45-RB-ANL1-HC.; MERIT ANGIO SET.
Patient Age59 YR